Alert archive / Montana / Wind Advisories in 2009
Wind Advisory 16, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Oct 3, 2009, 2:05 PM MDT for 10 counties in Montana. It took effect at Oct 3, 2009, 9:00 PM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2009, 2:05 PM MDT (20:05 UTC)
- In effect from
- Oct 3, 2009, 9:00 PM MDT
- Expired
- Oct 4, 2009, 10:16 AM MDT
- In force
- 13 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 8 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 032005 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 205 PM MDT SAT OCT 3 2009 .A STRONG LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS THE GREAT BASIN LATE TONIGHT AND SUNDAY. A NORTHERLY SURFACE PRESSURE GRADIENT IS ALREADY TIGHTENING UP ACROSS WESTERN MONTANA THIS AFTERNOON AND WILL CONTINUE TO STRENGTHEN TONIGHT. STRONG EAST TO NORTHEAST WINDS ALOFT WILL COMPLIMENT THE SURFACE GRADIENT CREATING STRONG SURFACE WINDS ACROSS MUCH OF WESTERN MONTANA. MTZ002-040500- /O.UPG.KMSO.HW.A.0002.091004T0300Z-091004T1800Z/ /O.NEW.KMSO.HW.W.0004.091004T0300Z-091004T2100Z/ WEST GLACIER REGION- 205 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIDESPREAD EAST TO NORTHEAST SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TONIGHT AND INTO SUNDAY. THE FOLLOWING AREAS DENOTE LOCATIONS WHERE EVEN STRONGER WINDS ARE EXPECTED DUE TO CHANNELING AND TOPOGRAPHY. COLUMBIA FALLS... THROUGH BAD ROCK CANYON...LOGAN PASS...AND ELEVATIONS ABOVE 6000 FEET WILL SEE WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ003-040500- /O.UPG.KMSO.HW.A.0002.091004T0300Z-091004T1800Z/ /O.NEW.KMSO.HW.W.0004.091004T0300Z-091004T2100Z/ FLATHEAD/MISSION VALLEYS- 205 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP ACROSS THE FLATHEAD/MISSION VALLEY. A FEW LOCATIONS CAN SEE GUSTS UP TO 50 MPH WHERE WINDS ARE CHANNELED JUST NORTH OF KALISPELL. AREAS ALONG SOUTHERN FLATHEAD LAKE ARE EXPECTED TO RECEIVE WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONG WINDS OVER THE LAKE COULD CREATE LARGE WAVES WHICH MAY CAUSE DAMAGE ALONG THE NORTH FACING SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ001-040500- /O.UPG.KMSO.HW.A.0002.091004T0300Z-091004T1800Z/ /O.NEW.KMSO.HW.W.0004.091004T0300Z-091004T2100Z/ KOOTENAI/CABINET REGION- 205 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. OVERALL...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE KOOTENAI/CABINET REGION. THE FOLLOWING FAVORED AREAS FOR CHANNELING HAVE THE POTENTIAL FOR WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. EUREKA...AND THE HIGHWAY 93 CORRIDOR NORTH OF FORTINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ007-043-040500- /O.NEW.KMSO.WI.Y.0016.091004T0300Z-091004T2100Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 205 PM MDT SAT OCT 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP TONIGHT THROUGH THE HIGHWAY 200 AND 141 CORRIDORS...INCLUDING HELMVILLE....AVON...AND THROUGH THE OVANDO AREA. HIGHER TERRAIN ABOVE 5500 FEET WILL ALSO BE IMPACTED BY STRONG WINDS. THESE WINDS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-040500- /O.NEW.KMSO.WI.Y.0016.091004T0300Z-091004T2100Z/ MISSOULA/BITTERROOT VALLEYS- 205 PM MDT SAT OCT 3 2009 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO DEVELOP TONIGHT THROUGH HELLGATE CANYON...SPILLING INTO THE MISSOULA VALLEY. THESE WINDS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS75 KMSO 040440 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1040 PM MDT SAT OCT 3 2009 .A STRONG LOW PRESSURE SYSTEM WILL BE TRACKING ACROSS THE GREAT BASIN THROUGH SUNDAY. STRONG EAST TO NORTHEAST WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN THESE WINDS TRANSFERRING TO THE SURFACE ACROSS MUCH OF WESTERN MONTANA. MTZ002-041245- /O.CON.KMSO.HW.W.0004.000000T0000Z-091004T2100Z/ WEST GLACIER REGION- 1040 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY. WIDESPREAD EAST TO NORTHEAST SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE TONIGHT INTO SUNDAY. THE FOLLOWING AREAS DENOTE LOCATIONS WHERE EVEN STRONGER WINDS ARE EXPECTED DUE TO CHANNELING AND TOPOGRAPHY. COLUMBIA FALLS... THROUGH BAD ROCK CANYON...LOGAN PASS...AND ELEVATIONS ABOVE 6000 FEET WILL SEE WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ003-041245- /O.CON.KMSO.HW.W.0004.000000T0000Z-091004T2100Z/ FLATHEAD/MISSION VALLEYS- 1040 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY. NORTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED TO CONTINUE ACROSS THE FLATHEAD/MISSION VALLEY. A FEW LOCATIONS CAN SEE GUSTS UP TO 50 MPH WHERE WINDS ARE CHANNELED JUST NORTH OF KALISPELL...INCLUDING THE AIRPORT. AREAS ALONG SOUTHERN FLATHEAD LAKE ARE EXPECTED TO RECEIVE WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. STRONG WINDS OVER THE LAKE COULD CREATE LARGE WAVES WHICH MAY CAUSE DAMAGE ALONG THE NORTH FACING SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ001-041245- /O.CON.KMSO.HW.W.0004.000000T0000Z-091004T2100Z/ KOOTENAI/CABINET REGION- 1040 PM MDT SAT OCT 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY. OVERALL...NORTH TO NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED ACROSS THE KOOTENAI/CABINET REGION. THE FOLLOWING FAVORED AREAS FOR CHANNELING HAVE THE POTENTIAL FOR WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. EUREKA...AND THE HIGHWAY 93 CORRIDOR NORTH OF FORTINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ007-043-041245- /O.CON.KMSO.WI.Y.0016.000000T0000Z-091004T2100Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1040 PM MDT SAT OCT 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY. EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE TONIGHT THROUGH THE HIGHWAY 200 AND 141 CORRIDORS...INCLUDING HELMVILLE....AVON...AND THROUGH THE OVANDO AREA. HIGHER TERRAIN ABOVE 5500 FEET WILL ALSO BE IMPACTED BY STRONG WINDS. THESE WINDS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-041245- /O.CON.KMSO.WI.Y.0016.000000T0000Z-091004T2100Z/ MISSOULA/BITTERROOT VALLEYS- 1040 PM MDT SAT OCT 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT SUNDAY. EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE TONIGHT THROUGH HELLGATE CANYON...SPILLING INTO THE MISSOULA VALLEY. THESE WINDS WILL CONTINUE INTO SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 040936 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 336 AM MDT SUN OCT 4 2009 .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO TRACK ACROSS THE GREAT BASIN TODAY. STRONG EAST TO NORTHEAST WINDS ALOFT AND A TIGHT SURFACE PRESSURE GRADIENT WILL RESULT IN THESE WINDS TRANSFERRING TO THE SURFACE ACROSS MUCH OF WESTERN MONTANA. MTZ001>003-042100- /O.CAN.KMSO.HW.W.0004.000000T0000Z-091004T2100Z/ /O.EXA.KMSO.WI.Y.0016.000000T0000Z-091004T2100Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS- 336 AM MDT SUN OCT 4 2009 ...WIND ADVISORY IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THIS AFTERNOON. AREAS THAT WILL BE MOST IMPACTED INCLUDE COLUMBIA FALLS...HIGHWAY 2 THROUGH BADROCK CANYON...LOGAN PASS...AND ELEVATIONS ABOVE 6000 FEET. AREAS ALONG SOUTHERN FLATHEAD LAKE ARE EXPECTED TO RECEIVE WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. STRONG WINDS OVER THE LAKE COULD CREATE LARGE WAVES WHICH MAY CAUSE DAMAGE ALONG THE NORTH FACING SHORELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ007-043-042100- /O.CON.KMSO.WI.Y.0016.000000T0000Z-091004T2100Z/ BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 336 AM MDT SUN OCT 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE TODAY THROUGH THE HIGHWAY 200 AND 141 CORRIDORS... INCLUDING HELMVILLE....AVON...AND THROUGH THE OVANDO AREA. HIGHER TERRAIN ABOVE 5500 FEET WILL ALSO BE IMPACTED BY STRONG WINDS. THESE WINDS WILL CONTINUE INTO THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MTZ005-042100- /O.CON.KMSO.WI.Y.0016.000000T0000Z-091004T2100Z/ MISSOULA/BITTERROOT VALLEYS- 336 AM MDT SUN OCT 4 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM MDT THIS AFTERNOON. EAST TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE TODAY THROUGH HELLGATE CANYON...SPILLING INTO THE MISSOULA VALLEY. THESE WINDS HAVE LET UP BRIEFLY THIS MORNING BUT ARE EXPECTED TO INCREASE ONCE AGAIN AND LAST INTO THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KMSO 041616 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1016 AM MDT SUN OCT 4 2009 MTZ001>003-005-007-043-041730- /O.CAN.KMSO.WI.Y.0016.000000T0000Z-091004T2100Z/ KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-MISSOULA/BITTERROOT VALLEYS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 1016 AM MDT SUN OCT 4 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. ALTHOUGH THE WIND ADVISORY HAS BEEN CANCELLED...NORTHEAST TO EAST WINDS 15 TO 25 MPH WITH A FEW GUSTS UP TO 40 MPH ARE STILL EXPECTED TODAY. WINDS ALOFT AND THE SURFACE PRESSURE GRADIENT CONTINUES TO SUPPORT GUSTY WINDS...BUT WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:07 AM MDT, 4 hours 58 minutes earlier.
Area forecast discussion, Oct 3, 9:07 AM MDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
907 AM MDT SAT OCT 3 2009
.UPDATE...HAVE RAISED TEMPERATURES SLIGHTLY AND ADJUSTED AREAL FOCUS
OF PRECIPITATION FOR TODAY.
&&
.DISCUSSION...ALTHOUGH CLOUD COVER WILL HAMPER THE AREA THROUGHOUT
THE DAY...850MB TEMPERATURES COMBINED WITH COMPRESSIONAL HEATING
DUE TO INCREASED WINDS THIS AFTERNOON WILL LEAD TO HIGH
TEMPERATURES NEAR TO SLIGHTLY WARMER THAN YESTERDAY. RECENT
SATELLITE TRENDS SUPPORT 12Z NAM MODEL DATA IN SUGGESTING THE
FOCUS OF PRECIPITATION WILL REMAIN LARGELY OVER CENTRAL/NORTHERN
IDAHO AND ACROSS NORTHWEST MONTANA TODAY. SOME SHOWERS ACTIVITY
CAN STILL BE EXPECTED ACROSS WEST CENTRAL MONTANA THIS MORNING...
HOWEVER INCREASED EASTERLY WINDS THIS AFTERNOON WILL SHIFT THE
FOCUS FOR PRECIPITATION FARTHER TO THE WEST OVER IDAHO. OTHERWISE
THE FORECAST APPEARS ON TRACK THROUGH THIS AFTERNOON.
&&
.AVIATION...A FEW LIGHT RAIN SHOWERS ARE EVIDENT ON RADAR IMAGERY
THIS MORNING...MAINLY FOCUSED ACROSS NORTHWEST MONTANA. THE MAIN
IMPACT FROM THESE SHOWERS WILL BE FOR LOWERED CEILINGS AND
PERIODIC VISIBILITY REDUCTIONS. SHOWER ACTIVITY IS EXPECTED TO
SHIFT INTO NORTH CENTRAL IDAHO BY THIS AFTERNOON...WITH SNOW
SHOWERS IMPACTING THE HIGHER TERRAIN AND RESTRICTING VISIBILITY.
THE MAIN CONCERN FOR AVIATION TRAFFIC WILL BE FOR DEVELOPING
STRONG EASTERLY WINDS BETWEEN THE SURFACE AND 10000 FEET THIS
EVENING AND STRENGTHENING OVERNIGHT. THE STRONGEST WINDS ARE
EXPECTED NORTH OF A LINE FROM KMLP TO KMSO TO KHLN. GUSTS OVER 50
KTS IS NOT OUT OF THE QUESTION BETWEEN 06Z-12Z SUNDAY NORTH OF
KMLP...INCLUDING AIRFIELD KGPI.
&&
.PREV DISCUSSION... /ISSUED 420 AM MDT SAT OCT 3 2009/
..STRONG...POTENTIALLY DAMAGING WINDS ANTICIPATED OVER NORTHWEST
MONTANA THIS EVENING INTO SUNDAY...
..SIGNIFICANT SNOW POSSIBLE IN THE MOUNTAINS OF CENTRAL IDAHO AND
SOUTHWEST MONTANA SUNDAY AND MONDAY...
DISCUSSION...A STRONG UPPER LEVEL LOW DIGGING SOUTH OUT OF
BRITISH COLUMBIA WILL CREATE A SIGNIFICANT IMPACT TO THE NORTHERN
ROCKIES LATE TODAY THROUGH EARLY MONDAY. THE FIRST CONCERN WITH THIS
SYSTEM IS FOR STRONG...POTENTIALLY DAMAGING WINDS ACROSS NORTHWEST
MONTANA LATE TONIGHT INTO SUNDAY. A TIGHTENING SURFACE PRESSURE
GRADIENT COUPLED WITH IMPRESSIVE 50 KNOT WINDS DOWN TO 8000 FEET
WILL FAVOR STRONG EASTERLY SURFACE WINDS...POTENTIALLY GUSTING AS
HIGH AS 60 TO 70 MPH THROUGH FAVORED EAST/WEST ORIENTED CANYONS
(SUCH AS BADROCK) AND OVER THE HIGHER TERRAIN. THE STRONGEST WINDS
ARE EXPECTED TO REMAIN GENERALLY NORTH OF A LINE FROM LOOKOUT PASS
TO POLSON TO GREAT FALLS. A HIGH WIND WATCH HAS BEEN ISSUED FOR
THESE LOCATIONS. IN ADDITION...WINDS ARE EXPECTED TO STRENGTHEN
ALONG HIGHWAY 200 AND THE INTERSTATE 90 CORRIDOR BETWEEN MISSOULA
AND THE CONTINENTAL DIVIDE EARLY TOMORROW MORNING. CURRENTLY DO
NOT EXPECT WINDS TO REACH QUITE AS HIGH IN THE LOCATIONS FURTHER
NORTH...BUT A WIND ADVISORY MAY BE NEEDED. WINDS ARE EXPECTED TO
REMAIN FAIRLY STRONG THROUGH SUNDAY...BEFORE FINALLY WEAKENING
SUNDAY NIGHT.
THE SECOND CONCERN WITH THE APPROACHING UPPER LEVEL LOW IS FOR
ACCUMULATING SNOW SUNDAY AND MONDAY. AS THE LOW CONTINUES TO DIG
SOUTHWARD...PRECIPITATION IS EXPECTED TO FORM ACROSS THE SOUTHERN
CLEARWATER MOUNTAINS...LEMHI COUNTY IN IDAHO...AND SOUTHWEST
MONTANA. SNOW LEVELS WILL INITIALLY BE AROUND 6500 FEET TODAY AND
TONIGHT...BUT WILL LOWER TO AROUND 5000 FEET BY SUNDAY AFTERNOON.
THIS WILL BRING THE POTENTIAL FOR MODERATE TO HEAVY ACCUMULATING
SNOW...MAINLY FOCUSED OVER LEMHI COUNTY AND POTENTIALLY SOUTHWEST
MONTANA INCLUDING BUTTE. FORECAST MODELS CONTINUE TO DISAGREE IN
HOW FAR SOUTH THE UPPER LEVEL LOW WILL DIG...WHICH WILL HAVE A
HUGE IMPACT ON SNOW AMOUNTS INTO MONDAY MORNING. HAVE CURRENTLY
LEFT THE WINTER STORM WATCH IN EFFECT FOR LEMHI COUNTY UNTIL
BETTER AGREEMENT IS REACHED IN THE PLACEMENT OF THE UPPER LOW.
SOUTHWEST MONTANA WILL HAVE TO CONTINUE TO BE MONITORED FOR
POTENTIAL HIGHLIGHTS AS LARGE DISCREPANCIES IN PRECIPITATION
AMOUNTS CONTINUE.
PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR FURTHER DETAILS ON THIS
DEVELOPING WEATHER SYSTEM.
BEHIND THIS IMPRESSIVE WEATHER SYSTEM...A MAINLY DRY NORTHERLY
FLOW WILL ENVELOP THE INTERMOUNTAIN REGION AS A HIGHLY AMPLIFIED RIDGE
BUILDS OFF THE WEST COAST. AT THIS TIME THE MODELS ARE ADVERTISING
A COUPLE OF WEATHER SYSTEMS DROPPING OUT OF CANADA...AND GRAZING
THE CONTINENTAL DIVIDE. THEIR TIMING AND STRENGTH DIFFER
SLIGHTLY...BUT KEEP MAJORITY OF THE ENERGY ALONG AND EAST OF THE
DIVIDE. HAVE MODIFIED CHANCES OF PRECIPITATION ACCORDINGLY FOR
THIS. ALSO...TEMPERATURES WILL BEGIN TO REBOUND TO SEASONAL
NORMALS...BUT WITH EACH WEATHER DISTURBANCE...AN EASTERLY GRADIENT
WILL LOWER TEMPERATURES A FEW DEGREES. MODELS ARE HINTING THAT
NEXT WEEKEND AN ARCTIC FRONT MAY PASS INTO WESTERN MONTANA...BUT
THIS IS WAY OUT THERE. KEEP ALERT TO THE FORECAST THIS WEEK FOR
FURTHER DETAILS ABOUT THIS POTENTIAL EARLY SEASON COLD SNAP.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...HIGH WIND WATCH FROM THIS EVENING THROUGH SUNDAY MORNING FOR
FLATHEAD/MISSION VALLEYS-KOOTENAI/CABINET REGION-WEST
GLACIER REGION.
ID...WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
ABOVE 5500 FEET FOR EASTERN LEMHI COUNTY.
&&
UPDATE...DICKERSON
SHORT TERM...PALLISTER
LONG TERM....MEAD
AVIATION...PALLISTERHazardous weather outlook, Oct 3, 2:05 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 205 PM MDT SAT OCT 3 2009 MTZ007-041200- BUTTE/BLACKFOOT REGION- 205 PM MDT SAT OCT 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM MDT SUNDAY. PLEASE SEE WWW.WEATHER.GOV/MISSOULA FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE SUNDAY NIGHT THROUGH MONDAY MORNING AS A CLOSED LOW PRESSURE SYSTEM TRACKS ACROSS THE GREAT BASIN. LOWERING SNOW LEVELS SUNDAY ARE EXPECTED TO ENHANCE ACCUMULATING SNOW POTENTIAL ABOVE 5000 FEET. STRONG EAST WINDS COULD ALSO HELP TO DETERIORATE VISIBILITIES. THIS COULD LEAD TO HAZARDOUS DRIVING CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 2:05 PM MDT | High Wind Warning | MSO | Flathead, Lake, Lincoln, Sanders | 14 hr |
| Oct 3, 2:06 PM MDT | Red Flag Warning | MSO | Flathead, Glacier, Lake, Lincoln, Missoula, Powell and 1 more | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.